MAUDE Adverse Event Report: CORDIS CORPORATION SABER RX 4MM30CM 155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER RX 4MM30CM 155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51004030L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not been finalized.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 4mm x 30cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its second inflation.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The lesion was the right superficial femoral artery which had severe calcification and continuous stenosis.A non-cordis sheath was inserted from the right femoral artery and a non-cordis guidewire crossed the lesion.The device was discarded; therefore, it is not available for evaluation.
 
Additional Manufacturer Narrative
As reported, the balloon of a 4mm x 30cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its second inflation.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The lesion was the right superficial femoral artery which had severe calcification and continuous stenosis.A non-cordis sheath was inserted from the right femoral artery and a non-cordis guidewire crossed the lesion.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82248504 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with continuous stenosis likely contributed to the reported event as calcification is known to damage balloon material.The balloon material may have encountered calcified spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER RX 4MM30CM 155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16388083
Report Number9616099-2023-06261
Device Sequence Number5618261
Product Code LIT
UDI-Device Identifier20705032081587
UDI-Public20705032081587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberR51004030L
Device Catalogue Number51004030L
Device Lot Number82248504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/11/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH (PARENT 6F26, MEDIKIT), GUIDEWIRE (AGURU),
Patient SexUnknown